MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. 530G INSULIN PUMP MMT-551NAB; ARTIFICIAL PANCREAS DEVICE SYSTEM, THRESHOLD SUSPEND

MEDTRONIC PUERTO RICO OPERATIONS CO. 530G INSULIN PUMP MMT-551NAB; ARTIFICIAL PANCREAS DEVICE SYSTEM, THRESHOLD SUSPEND
Model Number MMT-551NAB
Medical Device Problem Codes No Display/Image (1183); Device Difficult to Program or Calibrate (1496); Visual Prompts will not Clear (2281); Moisture or Humidity Problem (2986)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
Information received by medtronic indicated that the insulin pump received keypad anomaly and frozen display due to water exposure.Customer changed battery but issue not resolved.No harm requiring medical intervention was reported.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
On july 19, 2020 customer returned device for an alleged button error and frozen.Device received with intermittent button response due to corroded keypad traces.No button error alarm during testing.No unlocked j2/lcd keypad connector.Perform brush cleaning with the isopropyl alcohol and cleaning up all corrosion on the keypad.Device passed displacement test and self test.Device history download using thds was successful.However, displayable history crc check failed on startup alarms found on the device history download using thds was successful.However, displayable history crc check failed on startup alarms found on the history file which caused corrupted data.Unable to confirm the reported event date due to the corrupted data.Displayable history crc check failed on startup alarms are due to the device not having power for a long period of time.The following were noted during visual inspection: cracked belt clip slot, missing end cap sticker, stained address/serial number label and cracked reservoir tube lip.The test p-cap/reservoir does lock into place.No moisture damage found on the electronics, motor, battery tube and vibrator assembly noted.No button error alarm during testing.No frozen screen noted during test and time clock advances properly.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
530G INSULIN PUMP MMT-551NAB
Common Device Name
ARTIFICIAL PANCREAS DEVICE SYSTEM, THRESHOLD SUSPEND
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
Manufacturer Contact
gerwin de graaff
ceiba norte ind. park #50 road
juncos 00777--386
8185464805
MDR Report Key10318924
Report Number2032227-2020-152009
Device Sequence Number6885778
Product Code OZO
UDI-Device Identifier00643169404250
UDI-Public(01)00643169404250
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMMT-551NAB
Device Catalogue NumberMMT-551NAB
Device Lot NumberA2551NABJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2020
Supplement Date Received by Manufacturer10/11/2022
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/08/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age37 YR
Patient SexMale
Patient Weight91 KG